MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X58MM; IMPLANT, TRAUMA

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X58MM; IMPLANT, TRAUMA
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Blunt tip screw, ã¿ 4x40mm item# 47248604040 lot# 3193667.Blunt tip screw, ã¿ 4x40mm item# 47248604040 lot# 3207884.Blunt tip screw, ã¿ 4x58mm item# 47248605840 lot# 3189215.Blunt tip screw, ã¿ 4x42mm item# 47248604240 lot# 3207863.Cortical bone screw, ã¿ 4x30mm item# 47248613040 lot# 3197007.Cortical bone screw, ã¿ 4x32mm item# 47248613240 lot# 3189217.Washer small item# 47248800004 lot# 3177551.Proximal humerus nail cap, 0mm item# 47248801000 lot# 3200542.G2 report source: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that an ann nail surgery was performed.Subsequently, after 1 month from the initial surgery, the surgeon found that all proximal screws had migrated out of the proper position.The patient complained of pain and revision surgery was performed and removed all implants.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.The products involved in the reported event were not returned for investigation; however, pictures were provided and reviewed.All screws exhibit flattened and polished threads.The female threads on the nail where the screw are insert-ed, show signs deformation, most likely due to the engagement with the screws.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Six radiographs were received and assessed by a radiologist.On a pre-revision surgery image, a transverse displaced humeral neck fracture is visible.An image taken immediately after implantation, shows that intramedullary screw and nail fixation has been performed, and the alignment is improved.On subsequently follow-up images, progressive retraction of the screws without change in fracture alignment is noted.Bone quality is osteopenic on all images.Based on the provided radiographs, the reported of the screws migrated could be confirmed.Based on the provided radiographs, the reported event of the screws migration could be confirmed.The provided pictures show wear and deformation on the devices, which are consistent with the migration.How-ever, as the devices were not returned, further evaluation could not be performed.Based on the investigation, it can be assumed that the migration of the screws may have been influenced by multiple factors, potentially including patient¿s condition, behavior or implantation procedure.However, if and to what extent any of these aspects may have influenced the migration of the screws remains unknown, and the involvement of other factors cannot be ruled out.Based on similar events, an additional deeper investigation was performed which identified that the corelock mechanism of the affixus nail could be a potential contributing factor.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screws.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
BLUNT TIP SCREW, ÿ 4X58MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21021123
Report Number0009613350-2024-00628
Device Sequence Number9181264
Product Code HSB
UDI-Device Identifier00889024505537
UDI-Public(01)00889024505537(17)281220(10)3189215
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47248605840
Device Lot Number3189215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexMale